Alert archive / New York / Wind Advisories in 2012
Wind Advisory 7, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Sep 18, 2012, 4:03 AM EDT for 7 counties in Pennsylvania; 10 counties in New York. It took effect at Sep 18, 2012, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 4:03 AM EDT (08:03 UTC)
- In effect from
- Sep 18, 2012, 11:00 AM EDT
- Expired
- Sep 18, 2012, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 29 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS71 KBGM 180803 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 403 AM EDT TUE SEP 18 2012 NYZ015>018-022>024-180915- /O.CAN.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- 403 AM EDT TUE SEP 18 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE HIGH WIND WATCH. $$ NYZ009-025-036-037-044-045-055-056-PAZ038>040-043-044-047-072- 182015- /O.UPG.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ /O.NEW.KBGM.WI.Y.0007.120918T1500Z-120918T2200Z/ NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 403 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR THE HIGHEST GUSTS WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE EARLY EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ON TUESDAY. HOWEVER...LOCALIZED GUSTS OF 50 MPH OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ046-057-062-PAZ048-182015- /O.UPG.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/ /O.NEW.KBGM.WI.Y.0007.120918T1500Z-120919T0000Z/ OTSEGO-DELAWARE-SULLIVAN-PIKE- 403 AM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR THE HIGHEST WIND GUSTS WILL BE DURING THE AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ON TUESDAY. HOWEVER...LOCALIZED GUSTS OF 50 MPH OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
1 follow-up statement
687 WWUS71 KBGM 181439 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1039 AM EDT TUE SEP 18 2012 NYZ009-025-036-037-044-045-055-056-PAZ038>040-043-044-047-072- 182200- /O.CON.KBGM.WI.Y.0007.120918T1500Z-120918T2200Z/ NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 1039 AM EDT TUE SEP 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY THROUGH THE AFTERNOON. THE BEST POTENTIAL FOR STRONG GUSTS WILL BE BETWEEN 1 AND 6 PM. * WINDS...SUSTAINED WINDS WILL INCREASE TO 20 TO 30 MPH BY EARLY AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY. HOWEVER...LOCALIZED GUSTS OF 50 MPH OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ046-057-062-PAZ048-182245- /O.CON.KBGM.WI.Y.0007.120918T1500Z-120919T0000Z/ OTSEGO-DELAWARE-SULLIVAN-PIKE- 1039 AM EDT TUE SEP 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY THROUGH THE AFTERNOON. THE BEST POTENTIAL FOR STRONG GUSTS WILL BE BETWEEN 2 AND 8 PM. * WINDS...SUSTAINED WINDS WILL INCREASE TO 20 TO 30 MPH BY EARLY AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY. HOWEVER...LOCALIZED GUSTS OF 50 MPH OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. * IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Sep 18, 3:18 AM EDT, 45 minutes earlier.
Area forecast discussion, Sep 18, 3:18 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EDT TUE SEP 18 2012
.SYNOPSIS...
A STRENGTHENING STORM SYSTEM WILL TAKE SHAPE IN THE OHIO VALLEY
OVERNIGHT...BEFORE MOVING ACROSS WESTERN NEW YORK...AND INTO
ONTARIO ON TUESDAY. AN ASSOCIATED COLD FRONT WILL PUSH THROUGH
THE REGION TUESDAY EVENING. A PERIOD OF HEAVY RAIN AND GUSTY WINDS
IS LIKELY ON TUESDAY INTO THE EARLY EVENING...CONNECTED WITH THESE
SYSTEMS. HIGH PRESSURE WILL FOLLOW FOR WEDNESDAY...WITH DRIER
COOLER WEATHER.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
835 PM UPDATE...QUIET WX PERSISTS ACRS THE BGM CWA BUT THAT WILL
BE CHANGING LATER TNGT AND ON TUE. WE DID MAKE SOME CHANGES TO THE
NEAR TERM GRIDS...MAINLY TO DELAY THE ONSET OF PCPN FOR TNGT...AND
SLOWER IN PUSHING THE PCPN ON LATE TUE AFTN/EVNG.
TD'S REMAIN IN THE U40S TO L50S ACRS THE RGN WHICH WILL INTIIALLY
HELP TO SLOW THE ADVANCE OF THE -SHRA...AND EXTRAP OF THE ACTIVITY
CRNTLY MOVG INTO SW PA SUGGESTS ARRIVAL INTO THE SRN TIER IN THE
08-09Z TIME FRAME. ON TUE...AFTER FROPA...THERE ARE SUGGESTIONS
THAT MORE -SHRA WIL DVLP BEHIND THE FNT TMRW EVNG AS THE UPR LVL
TROF AXIS REMAINS TO OUR WEST. COLLAB W/BUF ON THIS AND WE WERE IN
GOOD AGREEMENT.
VERY IMPRSV WIND FIELD TMRW...WITH 850 FLOW EXHIBITING SD'S OF >+5!!
MAIN INHIBITING FACTOR MAY BE INSTABILTY AS MENTIONED BLO...BUT
WITH A WIND FIELD LIKE THE ONE FCST FOR TMRW...COULD SEE +SHRA
PRODUCING STRONG WINDS. LOWER LVLS DO NOT LOOK OVERLY STABLE
TMRW...WHICH COULD AID MOMENTUM TRANSFER. AN INTERESTING DAY
APPEARS TO BE ON TAP FOR TMRW. PREV BLO...
3 PM UPDATE... OUTSIDE OF SOME FAIR WX CUMULUS CLDS...IT'S A SUNNY
WARM AFTN ACRS THE CWA. SAT IMAGERY SHOWS THE LEADING EDGE OF THE
THICKER MID AND HIGHER-LVL CLOUD SHIELD ADVANCING INTO SRN/ERN OH
AND THE DELMARVA RGN ATTM. THESE HIGHER CLDS SHOULD QUICKLY
SPREAD INTO CNY/NE PA THIS EVE...WITH LWRG AND THICKENING CLDS
OVERNIGHT.
NWP AGREEMENT IS FAIRLY GOOD THIS RUN (12Z MON CYCLE) THAT SHWRS
WILL MOVE INTO OUR SRN/WRN ZNS AFTER 06Z...ADVANCING NEWD
THEREAFTER. CHC/SCTD POPS LTR THIS EVE...WILL INCREASE TO CAT
BEFORE 12Z.
AS FAR AS THE WINDS ARE CONCERNED...A LOW-LVL JET WILL BEGIN TO
TAKE SHAPE LTR TNT...GENERALLY IN THE 900-800 MB LYR. BLYR
STABILITY PROFILES SHOULD BE STABLE ENOUGH TO PRECLUDE STG GUSTS
FROM MIXING TO THE SFC PRIOR TO DAYBREAK...ALTHOUGH SOME OF THE
HIGHER ELEVATIONS COULD BECOME A BIT GUSTY TWDS 09-12Z (20-30 KT PSBL).
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
305 PM UPDATE... THE MAIN EMPHASIS IS ON THE TUE-TUE EVE SYSTEM.
AN INTENSE UPR-LVL JET MAX (ARND 150 KT) IS EXPECTED TO BE IN
PLACE ACRS THE NRN LKS RGN AT 12Z TUE...LIFTING SLOWLY NEWD DURG
THE DAY. IN RESPONSE TO THIS...A DEEPENING SFC WV WILL TRACK NWD
ACRS WRN PA/NY THROUGH 18Z...THEN INTO ONT THEREAFTER...WITH A STG
LOW-LVL JET OF 60-80 KT IN THE 1-2 KM AGL LYR. THE MAIN QUESTIONS
ARE: 1) HOW MUCH WIND FLOW CAN MIX TO THE SFC? 2) HOW MUCH INSTAB
CAN DEVELOP? 3) AND...WILL BANDS OF PRE-FRNTL +RA BE ENOUGH TO
CAUSE HYDRO-RELATED PROBLEMS?
AS FOR THE STG SYNOPTIC WINDS...BLYR INSTABILITY SEEMS TO BE JUST
ENOUGH (BASED ON CLOSE BUFKIT INSPECTION) TO ALLOW SOME OF THOSE
GUSTS TO MAKE IT TO THE SFC...SPCLY OVER THE HIGHER TERRAIN...AND
WITH ANY CONVECTIVE ELEMENTS. GIVEN THIS...AND THE STRENGTH OF THE
ENVIR FLOW...WE FELT IT PRUDENT TO ISSUE A HIGH WIND WATCH FOR ALL
OF CNY/NE PA...FROM 13Z TUE TO 01Z WED.
AS FOR THE INSTAB...THERE ARE MIXED SIGNALS IN THE MODEL
DATA...BUT THE GENERAL IDEA IS THAT 200-500 J/KG OF ML CAPE COULD
DEVELOP ACRS NE PA AND THE WRN CATSK...WITH LTL CAPE ANTICIPATED
FARTHER N AND W...DUE TO EXTENSIVE CLOUD COVER/STEADIER RA. GIVEN
THE SHEAR PROFILES/LONG-LOOPING TYPE HODOGRAPHS...EVEN ARND 500
J/KG COULD BE ENOUGH FOR A WELL DEVELOPED SQUALL LN/MINI-SUPERCELL
FORMATION. STABILITY TRENDS WILL HAVE TO BE WATCHED CLOSELY
TMRW...AND ATTM...SPC HAS A SLGT RISK IN OUR SERN ZNS...BUT WITH
THE CAVEAT THAT BETTER CONFIDENCE IN DE-STAB COULD RESULT IN AN
UPGRADE TO MDT RISK.
AS FOR THE +RA POTENTIAL...GIVEN THE INCOMING AMS...AND WELL
DEVELOPED THERMALLY DIR CIRC WITHIN THE ENTRANCE RGN OF THE UPR
JET...CONFIDENCE IS HIGH IN BASIN AVG AMTS OF 1-2"/12-18
HRS...WITH POINT TOTALS OF ARND 3". GIVEN DRY ANTECEDENT
CONDS...THE LARGER RIVER SYSTEMS SHOULD TAKE THESE AMTS JUST FINE.
HOWEVER...ANY TRAINING OF HVYR RAIN BANDS WILL HAVE TO BE
MONITORED CLOSELY LTR TMRW FOR POOR DRAINAGE/SMALL STM FLOODING
TYPE SITNS. FOR NOW...NO FLOOD WATCHES IN OUR FA.
THE SFC COLD FRNT IS EXPECTED TO SWEEP E OF THE RGN BY ARND 06Z
WED...WITH ALL OF THE DEEPER MOIST GOING WITH IT. WED AND THU LOOK
MAINLY DRY...WITH JUST SOME ISOLD -SHRA PSBL WED AM...WITH A WEAK
LAKE RESPONSE PSBL...CONTINGENT ON THE RESIDUAL MOIST SUPPLY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
315 AM UPDATE...CURRENT FORECAST IN GOOD SHAPE, LATEST MODEL RUNS
REMAIN CONSISTENT WITH PREVIOUS CYCLE, NO SIGNIFICANT CHANGES.
PREVIOUS DISC...
FRIDAY THROUGH FRIDAY NIGHT...A DEEP CUT OFF LOW WILL MOVE INTO
THE UPPER MIDWEST DURING THIS TIME. MEANWHILE FARTHER TO THE EAST
IN OUR NECK OF THE WOODS...WE WILL REMAIN IN A DEEP SOUTHWESTERLY
FLOW AHEAD OF THE CUT OFF LOW. INITIALLY THIS WILL BE GREAT NEWS
WITH OUR AREA REMAINING DRY AND EXPERIENCING ABOVE NORMAL TEMPS.
HIGHS FRIDAY SHOULD BE WELL INTO THE 70S...WITH NEAR 80 DEGREE
READINGS ACROSS THE LAKE PLAIN.
SATURDAY AND BEYOND...THE DOWNSIDE TO THE SLOW MOVEMENT OF THE CUT OFF LOW
MENTIONED ABOVE WILL BE AN UNSETTLED WEEKEND. AS THE CUT OFF LOW
MOVES NORTHEAST AND WE BEGIN TO FEEL THE EFFECTS OF THE H5
TROF...RAIN WILL SPREAD OUR WAY LATER SATURDAY INTO SUNDAY. THE
GFS HINTS THAT WE MAY SEE A DRY SLOT LATER SUNDAY...BUT PLENTY OF
UNCERTAINTY EXISTS WITH THE EURO KEEPING US WET. WILL KEEP CHANCE
POPS IN ESPECIALLY ACROSS THE NORTH TO COVER THIS.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
AN INTENSIFYING LOW PRES SYSTEM IN THE OH VALLEY WITH SPREAD RAIN
ACROSS THE REGION EARLY THIS MORNING LOWERING CONDITIONS INTO THE
MVFR CATEGORY. RAIN WILL BECOME MODERATE BY MID/LATE MORNING WITH
CIGS DROPPING INTO THE LOW MVFR CATEGORY. AT KITH/KBGM CIGS WILL
LOWER INTO THE IFR CATEGORY BETWEEN MID/LATE MORNING THROUGH MID
AFTERNOON. DUE TO STRONG FLOW WIDESPREAD IFR CIGS ARE NOT
EXPECTED. A STRONG COLD FRONT WILL CROSS THE REGION BETWEEN 23Z-
02Z, WITH PRECIP ENDING AROUND THREE HOURS AFTER FROPA BUT IN
GENERAL MVFR CIGS WILL PERSIST.
WINDS S/SE AT 10 KTS THEN INCREASING BY MID MORNING FROM THE SOUTH
AT 10-15 KNOTS WITH GUSTS 25-30 KNOTS BECOMING SOUTHWEST DURING
THE AFTERNOON THEN WESTERLY AFTER FROPA AROUND 10 KNOTS WITH GUSTS
AROUND 20 KNOTS.
AT KAVP/KELM LOW LEVEL WINDS SHEAR WILL EXISTS THROUGH EARLY TO
MID MORNING WITH LIGHT WINDS AT THE SFC AND GUSTY SOUTHERLY WINDS
AT 2K FT.
OUTLOOK...
WED...VFR.
THU/FRI...VFR EXCEPT IFR FOG AT KELM EACH MORNING FROM 8 TO 14Z.
SAT...MVFR POSSIBLE IN SHOWERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING FOR PAZ038>040-043-044-047-048-072.
NY...HIGH WIND WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062.
&&
SYNOPSIS...MLJ
NEAR TERM...
SHORT TERM...MLJ
LONG TERM...HEDEN/RRM
AVIATION...RRMHazardous weather outlook, Sep 18, 12:19 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1219 AM EDT TUE SEP 18 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-190430- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1219 AM EDT TUE SEP 18 2012 ...HIGH WIND WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG...GUTSY WINDS ARE POSSIBLE BY THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE LOW PRESSURE SYSTEM THAT THE COLD FRONT IS ASSOCIATED WITH...WILL ALSO CAUSE RAIN THIS MORNING THROUGH THIS EVENING. TOTAL RAINFALL AMOUNTS OF GENERALLY 1 TO 2 INCHES ARE EXPECTED...BUT LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE...WHICH COULD CAUSE MINOR FLASH FLOODING AT THE HEADWATERS. THEY ALSO MAY CAUSE MINOR URBAN IN LOW LYING AREAS AS WELL AS POOR DRAINAGE AREAS. MAIN STEM RIVER FLOODING IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:03 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 57 min |
| Sep 18, 1:09 PM EDT | Special Weather Statement | BGM | Luzerne | 51 min |
| Sep 18, 2:07 PM EDT | Special Weather Statement | BGM | Bradford | 53 min |
| Sep 18, 2:35 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 6 hr |
| Sep 18, 2:36 PM EDT | Flash Flood Watch | BGM | Lackawanna, Luzerne, Pike, Wayne | 9 hr |
| Sep 18, 3:03 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 32 min |
| Sep 18, 3:18 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne, Wyoming | 6 hr |
| Sep 18, 12:32 PM EDT | Special Weather Statement | BGM | Chemung, Schuyler | 58 min |
| Sep 18, 1:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 62 min |
| Sep 18, 2:01 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Cortland, Madison, Oneida, Onondaga, Tioga and 1 more | 59 min |
| Sep 18, 2:51 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 54 min |
| Sep 18, 4:22 PM EDT | Flash Flood Warning | BGM | Sullivan | 8 hr |
| Sep 18, 5:36 PM EDT | River Flood Warning | BGM | Delaware, Sullivan | 14 hr |
Nearby
Wind Advisories in New York, 2012Wind Advisories in Pennsylvania, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.